Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A Tutte polynomial for toric arrangements

Author: Luca Moci
Journal: Trans. Amer. Math. Soc. 364 (2012), 1067-1088
MSC (2010): Primary 52C35; Secondary 05B35, 20G20
Published electronically: September 15, 2011
MathSciNet review: 2846363
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a multiplicity Tutte polynomial $ M(x,y)$, with applications to zonotopes and toric arrangements. We prove that $ M(x,y)$ satisfies a deletion-restriction recursion and has positive coefficients. The characteristic polynomial and the Poincaré polynomial of a toric arrangement are shown to be specializations of the associated polynomial $ M(x,y)$, likewise the corresponding polynomials for a hyperplane arrangement are specializations of the ordinary Tutte polynomial. Furthermore, $ M(1,y)$ is the Hilbert series of the related discrete Dahmen-Micchelli space, while $ M(x,1)$ computes the volume and the number of integer points of the associated zonotope.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 52C35, 05B35, 20G20

Retrieve articles in all journals with MSC (2010): 52C35, 05B35, 20G20

Additional Information

Luca Moci
Affiliation: Dipartimento di Matematica, “Guido Castelnuovo” Sapienza Universitá di Roma, Piazzale Aldo Moro, 5, 00185, Roma, Italy

Received by editor(s): June 30, 2010
Received by editor(s) in revised form: October 14, 2010
Published electronically: September 15, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.